Q. Is my lower abdominal pain pointing towards Crohn's disease?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
Published on Jun 19, 2019

Hi doctor,

I had severe abdominal pain with diarrhea a month back. The next day pain subsided, but slight discomfort was there for two weeks. Then, I went to see the doctor who prescribed Flagyl and Rifamixin. The lower abdominal discomfort did not disappear and the stool has not formed yet. Then recently, last week I had more investigations and as per investigations, the doctor says that I have Crohn's disease. Is it really Crohn's or could be something else?

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hello,

Welcome to icliniq.com.

I went through your report (attachment removed to protect patient identity) and post, the thing which is favoring Crohn's disease is normal biopsy colonoscopy. You need to do ASCA (anti-saccharomyces cerevisiae antibodies) and a CT enterography. Your CRP (C-reactive protein) and calciprotein are high. So, Crohn's is a strong possibility which will be confirmed by CT enterography and antibody test.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Cancer is not suspected, right?

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hello,

Welcome back to icliniq.com.

It is not cancer, that I can assure you.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thank you for the reply.

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
Also Read Answers From:

Related Questions & Answers


Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Are my symptoms pointing towards Crohn's disease?

Query: Hello doctor,I am a 39-year-old female suffering from abdominal pain and intermittent diarrhea. Had a CT with contrast that revealed bowel wall thickening in ascending and transverse colon- possible transmural thickening, that may just be artifactual, but it did show up and warrant GI consult. Abdom...  Read Full »

Can the lower abdomen pain be due to ovulation?

Query: Hello doctor, For the past two days, I am feeling a mild pain on my lower abdomen and having a feeling that my bowels are not getting cleared. I had my last period about two months back. My periods have become irregular since then. Last month, I got examined and was detected having a uterine fibroid...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.